Alert archive / North Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 7, NWS Bismarck, ND

February 15, 200719 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Feb 15, 2007, 3:38 AM MST for 19 counties in North Dakota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 3:38 AM MST (10:38 UTC)
Expired
Feb 15, 2007, 11:00 AM MST
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 151038
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
438 AM CST THU FEB 15 2007


NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-151800-
/O.NEW.KBIS.WC.Y.0007.070215T1038Z-070215T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
438 AM CST THU FEB 15 2007 /338 AM MST THU FEB 15 2007/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. 

VERY COLD TEMPERATURES AND SOUTHWEST WINDS OF 10 TO 20 MPH WILL
DROP THE WIND CHILL TO 20 TO 40 BELOW THIS MORNING. 

THE BITTERLY COLD TEMPERATURES AND WIND CHILLS COULD CAUSE FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF
TRAVELING...BE SURE TO CARRY A WINTER SURVIVAL KIT. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU DRESS WARMLY...AND KEEP EXPOSED
SKIN TO A MINIMUM.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 2:00 AM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Feb 15, 2:00 AM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CST THU FEB 15 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...

..WIND CHILLS WEST AND NORTH CENTRAL THIS MORNING...AND A WINDY
DAY EXPECTED FRIDAY...

ARCTIC HIGH PRESSURE IS CURRENTLY CENTERED OVER WESTERN SOUTH
DAKOTA AND IS MOVING SLOWLY SOUTHEAST. THE WINDS ARE BEGINNING TO
PICK UP ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA...WHERE
TEMPERATURES ARE WELL BELOW ZERO. LOOKS LIKE WIND CHILL ADVISORY
CRITERIA WILL BE MET BY SUNRISE ACROSS MOST OF WESTERN AND CENTRAL
ND. TEMPS SHOULD WARM ENOUGH BY NOON TO END THE ADVISORY.

THE MODELS CONTINUE TO BE CONSISTENT FROM RUN TO RUN...WITH THE
GFS...ECWMF...AND UKMET IN GOOD AGREEMENT. THE MODELS BRING A
SHORT WAVE AND ASSOCIATED SURFACE LOW ACROSS SOUTHWESTERN NORTH
DAKOTA LATE TONIGHT AND TOMORROW MORNING. THE NAM IS SLOWER AND
TAKES THE SURFACE LOW ACROSS NORTHEAST ND. POSITION OF THE LOW
WILL AFFECT THE STRENGTH OF THE WINDS FRIDAY...WITH THE NAM MORE
LIKELY TO BRING STRONG WINDS TO THE SOUTHWEST. ALTHOUGH AM LEANING
TOWARD THE GFS...ECWMF...UKMET SOLUTION...WILL NOT DROP THE HIGH
WIND WATCH YET. PREFER TO WAIT UNTIL AFTER 12Z RUN AND LET DAY
CREW MAKE FINAL DECISION. TEMPS SHOULD BE NON DIURNAL TONIGHT WITH
LOWS SET EARLY...THEN WARMING THROUGH MORNING. FRIDAY HIGHS MAY BE
SET EARLY...WITH FALLING AFTERNOON TEMPS AS NORTHWEST WINDS
DEVELOP AND COLD ADVECTION SETS IN. PRECIP BAND AHEAD OF THE
SURFACE LOW SHOULD REMAIN RAIN...MODEL SOUNDINGS DONT SHOW ANY
MIDLEVEL WARMING ENOUGH TO CAUSE FREEZING RAIN...SO PRECIP MOST
LIKELY TO STAY SNOW. ACCUMULATIONS APPEAR TO BE BELOW ADVISORY
CRITERIA...ALTHOUGH SOME AREAS COULD SEE 2 TO 3 INCHES. WILL KEEP
A SLIGHT CHANCE OF LIGHT SNOW IN FORECAST FRIDAY NIGHT AS ANOTHER
WEAK SHORTWAVE MOVES THROUGH THE UPPER LEVEL FLOW...BUT SATURDAY
AND SATURDAY NIGHT THE CHANCE OF PRECIP WILL BE LOW. TEMPS SHOULD
REMAIN MILD SATURDAY AND SATURDAY NIGHT COMPARED TO PREVIOUS
WEEK AS UPPER LEVEL RIDGE BEGINS INCHING EAST.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
00Z GFS HAS REVERTED BACK TO A FASTER EASTWARD MOVEMENT OF THE UPPER
RIDGE INTO THE NORTHERN PLAINS. SO...WARMED TEMPERATURES ON SUNDAY
UP A COUPLE DEGREES. A LITTLE BIT COOLER AIR FILTERS INTO THE AREA
ON MONDAY...SO LOWERED TEMPERATURES A COUPLE DEGREES ACROSS THE
NORTH. MADE NO CHANGES FOR TUESDAY AND WEDNESDAY WITH TEMPERATURES
NEAR TO SLIGHTLY ABOVE NORMAL.

LONG TERM PERIOD LOOKS TO BE GENERALLY DRY...BUT DID ADD A SMALL
CHANCE OF LIGHT SNOW FOR MONDAY NIGHT ASSOCIATED WITH UPPER LEVEL
SHORT WAVE TROUGH.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR
NDZ001>005-009>013-017>019-021-031>033-040-041-043-044.

HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NDZ040-041-043-044.

&&

TSW/JF
Hazardous weather outlook, Feb 15, 3:31 AM MST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CST THU FEB 15 2007

NDZ001>005-009>013-017>019-021-031>033-161045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-
431 AM CST THU FEB 15 2007 /331 AM MST THU FEB 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. SOUTH TO
SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING
CREATING WIND CHILLS OF 20 TO 40 BELOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040-041-043-044-161045-
SLOPE-HETTINGER-BOWMAN-ADAMS-
331 AM MST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. SOUTH TO
SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING
CREATING WIND CHILLS OF 20 TO 40 BELOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH HAS BEEN ISSUED FOR FRIDAY.  FRIDAY WILL BE VERY
WINDY WITH NORTHWEST WINDS INCREASING TO 30 TO 45 MPH BY EARLY
AFTERNOON. THE STRONG WINDS COULD CAUSE BLOWING AND DRIFTING SNOW.
THE COMBINATION OF STRONG WINDS AND BLOWING SNOW COULD MAKE TRAVEL
DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-022-023-025-034>037-042-045>048-050-051-161045-
OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
431 AM CST THU FEB 15 2007 /331 AM MST THU FEB 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:46 PM MSTBlizzard WarningBISAdams, Bowman, Hettinger, Slope24 hr
Feb 15, 1:46 PM MSTWinter Weather AdvisoryBISBillings, Burke, Burleigh, Divide, Dunn, Emmons and 14 more24 hr

Nearby

Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.